Alert archive / Wisconsin / Flash Flood Warnings in 2010
Flash Flood Warning 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 22, 2010, 5:32 PM CDT for 6 counties in Wisconsin. It was in force for 6 hr. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2010, 5:32 PM CDT (22:32 UTC)
- Expired
- Jul 22, 2010, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dane County, WI, Iowa County, WI, Jefferson County, WI, Milwaukee County, WI, Sauk County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 77 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:51 PM CDT | FLASH FLOOD | Menomonee Falls, WI | STREET FLOODING...ROAD BARACADED AT INTERSECTION OF MENOMONEE AVE AND TOWN HALL ROAD...RAIN FALL ESTIMATED FROM SURROUNDING REPORTS...SIMILAR REPORTS FROM SUSSEX AND BROOKFIELD...BASEMENTS FLOODING AND CARS STRANDED IN ROADS |
| Jul 22, 5:55 PM CDT | HEAVY RAIN 2 | 1 Ne Milwaukee Timmerma, WI | INTERSECTION OF FOND DU LAC AVE AND 91ST STREET...FLOODING WITH ESTIMATED 3 FEET OF WATER...ESTIMATED RAIN FALL TOTAL FROM SURROUNDING REPORTS |
| Jul 22, 6:27 PM CDT | HEAVY RAIN 2.5 | Milwaukee Timmerman Air, WI | STREET FLOODING AT 106TH AND WEST APPLETON AVE...WATER COMING OUT OF SEWER...MANY REPORTS IN GENERAL AREA OF STREET FLOODING...WITH WATER OVER THE CURBS |
| Jul 22, 6:46 PM CDT | HEAVY RAIN 3 | 1 Sw Milwaukee Timmerma, WI | HWY 45 BETWEEN HAMPTON AND CAPITAL DR PARTIALLY CLOSED DUE TO HIGH WATER |
| Jul 22, 6:49 PM CDT | FLASH FLOOD | E Watertown, WI | HIGHWAY 19 EAST OF WATERTOWN COMPLETELY FLOODED AND IMPASSABLE |
| Jul 22, 7:11 PM CDT | HEAVY RAIN 3 | 2 Sw Madison Truax Airp, WI | CARS STALLED OUT...WITH WATER OVER THE ROADS |
| Jul 22, 7:50 PM CDT | FLASH FLOOD | Milwaukee, WI | 7.5 INCHES OF RAIN AT WTMJ-TV STUDIO. 7 INCHES HAVE FALLEN IN THE LAST 2.5 HOURS. |
| Jul 22, 8:44 PM CDT | FLASH FLOOD | 2 Se Waukesha, WI | HIGHWAY 59 AND HIGHWAY 164 FLOODED. TRAFFIC HAVING TO TURN AROUND. |
| Jul 22, 8:45 PM CDT | HEAVY RAIN 3.5 | 2 Ese Waukesha, WI | 3.5 INCHES OF RAIN IN 45 MINUTES FROM 8 TO 845 PM. |
| Jul 22, 8:45 PM CDT | HEAVY RAIN 6.9 | 3 Se Milwaukee Timmerma, WI | 6 INCHES OF WATER IN BASEMENT |
| Jul 22, 9:10 PM CDT | HEAVY RAIN 3 | 1 Sw Milwaukee Internat, WI | INTERSECTION 20TH AND COLLEGE AVE HAS TWO FEET OF WATER...CARS TURNING AROUND |
| Jul 22, 9:49 PM CDT | HEAVY RAIN 4 | 2 Wsw Milwaukee Interna, WI | ESTIMATED 3 FEET WATER ON STREET IN CONSTRUCTION ZONE...WATER UP TO CAR WINDOWS IN SOME AREAS |
| Jul 22, 9:54 PM CDT | HEAVY RAIN 4 | 3 W Milwaukee Internati, WI | MEASURED 27 INCHES OF WATER ON THE STREET AT INTERSECTION OF PARNELL AVE AND SOUTH 37TH COURT |
| Jul 22, 10:00 PM CDT | HEAVY RAIN 3.3 | 5 Nnw Dodgeville, WI | DODGEVILLE RAWS SINCE MIDNIGHT. |
| Jul 22, 10:00 PM CDT | HEAVY RAIN 3.6 | Madison Truax Airport, WI | SINCE MIDNIGHT. 13TH HIGHEST 24 HOUR RAINFALL FOR ANY DATE. RECORD FOR THE DATE. |
| Jul 22, 10:00 PM CDT | HEAVY RAIN 5.22 | Milwaukee International, WI | SINCE MIDNIGHT. 3RD HIGHEST 24 HOUR RAINFALL FOR ANY DATE. RECORD RAINFALL FOR DAY. |
| Jul 22, 10:00 PM CDT | HEAVY RAIN 7.38 | 6 Nw Milwaukee, WI | CITY OF MILWAUKEE POLICE STATION. DAILY TOTAL. MMSD RAIN GAGE. 5.65 INCHES FELL IN TWO HOURS FROM 4 TO 6 PM. MAEW3. |
| Jul 22, 10:00 PM CDT | HEAVY RAIN 7.49 | 3 Nw Milwaukee, WI | CITY OF MILWAUKEE FIRE STATION. DAILY TOTAL AT MAKW3. MMSD RAIN GAGE. 5.72 INCHES FELL IN TWO HOURS FROM 4 TO 6 PM. |
| Jul 22, 11:36 PM CDT | HEAVY RAIN 3 | 2 Sw Dousman, WI | WATER OVER HWY Z BETWEEN NORTHEY RD AND HWY N |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
461
WGUS53 KMKX 222232
FFWMKX
WIC025-049-055-079-111-133-230430-
/O.NEW.KMKX.FF.W.0010.100722T2232Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
532 PM CDT THU JUL 22 2010
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
SOUTH CENTRAL SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 1130 PM CDT
* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA...WITH AVERAGE RAINFALL RATES OF 1 INCH TO 1.5 INCHES
PER HOUR...AND 2 INCH PER HOUR RATES IN THE HEAVIEST SHOWERS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BAYSIDE...BROOKFIELD...CUDAHY...DELAFIELD...DODGEVILLE...DOWNTOWN
MILWAUKEE...DOWNTOWN WAUKESHA...FITCHBURG...FORT ATKINSON...
...GREENDALE...HARTLAND...JEFFERSON... LAKE MILLS...MADISON
CAPITOL SQUARE...MARSHALL...MINERAL POINT...MOUNT HOREB
...MUKWONAGO AND MUSKEGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4319 9042 4321 9033 4317 9019 4322 9009
4323 8996 4320 8983 4320 8789 4302 8789
4296 8783 4284 8782 4286 8984 4281 8985
4282 9042
$$
REM4 follow-up statements
786
WGUS73 KMKX 222345
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
645 PM CDT THU JUL 22 2010
WIC025-049-055-079-111-133-230430-
/O.CON.KMKX.FF.W.0010.000000T0000Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-WAUKESHA WI-MILWAUKEE WI-JEFFERSON WI-IOWA WI-DANE WI-
645 PM CDT THU JUL 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
DANE...IOWA...JEFFERSON...MILWAUKEE...WAUKESHA AND SOUTHWESTERN SAUK
COUNTIES...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BROKEN WEST TO EAST LINE OF STRONG TO SEVERE
THUNDERSTORMS PRODUCING FLASH FLOODING...EXTENDING FROM WESTERN IOWA
COUNTY THROUGH CENTRAL AND SOUTHERN MILWAUKEE COUNTY.
MEDIA REPORTS AND WEB CAMS SHOW TRAFFIC HAS BEEN STOPPED ON THE
INTERSTATE SYSTEM IN MILWAUKEE DUE TO WATER FILLING LOW SPOTS AND
UNDERPASSES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLENDALE...
I90/94 INTERCHANGE...WATERTOWN AIRPORT...MADISON TRUAX AIRPORT...
MILWAUKEE TIMMERMAN AIRPORT...MADISON CAPITOL SQUARE...WHITEFISH
BAY...WAUWATOSA...WATERTOWN...WATERLOO...SUSSEX...SUN
PRAIRIE...SPRING GREEN...RIVER HILLS...PEWAUKEE...OKAUCHEE
LAKE...MIDDLETON...MERTON...MENOMONEE FALLS...MARSHALL...MAPLE
BLUFF...LANNON...LAKE MILLS...HARTLAND...FOX POINT...
DELAFIELD...BUTLER...BROWN DEER...BROOKFIELD AND BLACK EARTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
&&
LAT...LON 4319 9042 4321 9033 4317 9019 4322 9009
4323 8996 4320 8983 4320 8789 4302 8789
4296 8783 4284 8782 4286 8984 4281 8985
4282 9042
$$
REM810
WGUS73 KMKX 230221
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 PM CDT THU JUL 22 2010
WIC049-111-230226-
/O.CAN.KMKX.FF.W.0010.000000T0000Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-IOWA WI-
921 PM CDT THU JUL 22 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR IOWA AND
SOUTHWESTERN SAUK COUNTIES...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
FAR SOUTHERN WISCONSIN.
LAT...LON 4284 8782 4287 8983 4288 8983 4320 8949
4320 8789 4302 8789 4296 8783
$$
WIC025-055-079-133-230430-
/O.CON.KMKX.FF.W.0010.000000T0000Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-JEFFERSON WI-DANE WI-
921 PM CDT THU JUL 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
DANE...JEFFERSON...MILWAUKEE AND WAUKESHA COUNTIES...
AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...EXTENDING FROM FAR SOUTHEAST DANE
COUNTY TO FAR SOUTHEAST MILWAUKEE COUNTY PRODUCING HEAVY RAIN
PRODUCING FLASH FLOODING.
WHILE THE HEAVIEST RAINS WILL MOVE TO THE SOUTHEAST OVER THE NEXT
HOUR...RUNOFF FROM 5 TO 7 INCHES OF RAIN WILL CONTINUE TO KEEP FLASH
FLOOD CONDITIONS OVER THE WARNED AREA FOR THE NEXT FEW HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENDALE...I90/94 INTERCHANGE...MILWAUKEE TIMMERMAN
AIRPORT...WHITEFISH BAY...WAUWATOSA...WAUNAKEE...WATERTOWN...
WATERLOO...SUSSEX...OKAUCHEE LAKE...MIDDLETON...MERTON...MENOMONEE
FALLS...LANNON...LAKE MILLS...HARTLAND...FOX POINT...
DELAFIELD...BUTLER...BROWN DEER...BROOKFIELD AND BAYSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
FAR SOUTHERN WISCONSIN.
&&
LAT...LON 4284 8782 4287 8983 4288 8983 4320 8949
4320 8789 4302 8789 4296 8783
$$
REM052
WGUS73 KMKX 230232
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
932 PM CDT THU JUL 22 2010
WIC025-055-079-133-230430-
/O.CON.KMKX.FF.W.0010.000000T0000Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-JEFFERSON WI-DANE WI-
932 PM CDT THU JUL 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
DANE...JEFFERSON...MILWAUKEE AND WAUKESHA COUNTIES...
AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW THE SHOWERS AND THUNDERSTORMS GRADUALLY DIMINISHING. A FEW MORE
ROUNDS OF HEAVY RAIN ARE POSSIBLE WITH AN ADDITION 1/2 INCH OF RAIN
POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MADISON...
FORT ATKINSON...JEFFERSON...OCONOMOWOC...WAUKESHA...NEW BERLIN...
MILWAUKEE AND GREENDALE.
SERIOUS FLOODING HAS OCCURED ACROSS THE WARNED AREA...ESPECIALLY
ACROSS MILWAUKEE COUNTY WHERE MAJOR DAMAGE HAS OCCURRED TO PERSONAL
PROPERTY AND INFRASTRUCTURE. IT WILL TAKE A FEW HOURS...AT
LEAST...FOR THIS WATER TO DRAIN AND SUBSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4284 8782 4287 8983 4288 8983 4320 8949
4320 8789 4302 8789 4296 8783
$$
DAVIS818
WGUS73 KMKX 230407
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1107 PM CDT THU JUL 22 2010
WIC025-230410-
/O.CAN.KMKX.FF.W.0010.000000T0000Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANE WI-
1107 PM CDT THU JUL 22 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DANE COUNTY...
THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED EAST OF THE
COUNTY...THEREFORE THE FLASH FLOODS WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN WISCONSIN.
LAT...LON 4284 8782 4286 8901 4319 8901 4320 8789
4302 8789 4296 8783
$$
WIC055-079-133-230430-
/O.CON.KMKX.FF.W.0010.000000T0000Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-JEFFERSON WI-
1107 PM CDT THU JUL 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
JEFFERSON...MILWAUKEE AND WAUKESHA COUNTIES...
AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN. THE STORMS
WERE LOCATED FROM NORTHERN MILWAUKEE COUNTY NEAR GLENDALE AND SOUTH
TO DOWNTOWN MILWAUKEE...THEN WEST TO BROOKFIELD. ANOTHER CLUSTER IN
WEST CENTRAL WAUKESHA COUNTY...EXTENDED FROM NEAR PEWAUKEE
DOUSMAN...AND WALES...SOUTHWEST TO NEAR FORT ATKINSON. THE CLUSTERS
WERE MOVING MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MUKWONAGO...DOWNTOWN WAUKESHA...WAUKESHA AIRPORT...SUSSEX...BIG
BEND...MENOMONEE FALLS...NEW BERLIN...BROOKFIELD...MUSKEGO...HALES
CORNERS...MILWAUKEE COUNTY ZOO...MILWAUKEE TIMMERMAN
AIRPORT...WAUWATOSA...WEST ALLIS...FRANKLIN...GREENFIELD...RIVER
HILLS...GLENDALE...DOWNTOWN MILWAUKEE...BAYSIDE...WHITEFISH
BAY...MILWAUKEE HOAN BRIDGE...OAK CREEK...MILWAUKEE INTERNATIONAL
AIRPORT AND SOUTH MILWAUKEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS WILL REMAIN
FLOODED AND IMPASSABLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN WISCONSIN.
&&
LAT...LON 4284 8782 4286 8901 4319 8901 4320 8789
4302 8789 4296 8783
$$
REMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:45 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 22, 2:45 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT THU JUL 22 2010
OBVIOUS FORECAST CONCERN IS WITH HEAVY RAIN POTENTIAL AND ANY
RESULTING FLOODING.
CONVECTIVE COMPLEX THAT ROLLED THROUGH THIS MORNING DROPPED A
WIDESPREAD 1 TO 1.5 INCHES OF RAIN OVER THE WRN 2/3 OF THE CWA.
THE AREA NORTH OF MILWAUKEE ALONG THE LAKE RECEIVED THE LIGHTEST
AMOUNTS...1/2 INCH OR SO. SO THE GROUND GOT GOOD AND SOAKED OVER
MUCH OF THE AREA.
.TONIGHT...FORECAST CONFIDENCE MEDIUM.
WE ARE IN THE RECOVERY AND REGENERATION PHASE THIS AFTERNOON INTO
THE EARLY EVENING. A SFC LOW IS LOCATED OVER SOUTHEAST MN WITH A
WARM FRONT STRETCHED TO THE SOUTHEAST INTO SOUTHEAST WISCONSIN AND
MOVING NORTHEAST THROUGH THE CWA. A COMPLICATED CONFIGURATION OF
THE COLD FRONT AND OUTFLOW FROM THE MORNING CONVECTION STRETCHES
FROM NORTH OF PRAIRIE DU CHIEN IN WRN WISCONSIN...WEST ACROSS
NORTHERN IOWA. SATELLITE AND RADAR TRENDS SHOW THIS E/W CDFNT IS
BEGINNING TO BUBBLE UP. ATMOSPHERE IS VERY MOIST WITH DWPNTS IN
THE MID 70S AND PRECIPITABLE WATER VALUES OF 2.3 INCHES OVER THE
AREA. RECOVERY IS HAPPENING QUICKLY. BELIEVE WE WILL SEE TRAINING
CONVECTION AS STORMS DEVELOP ALONG THE BNDRY...WHILE THE MEAN
FLOW TAKES THEM EAST ACROSS THE CWA. EVENTUALLY...COLD POOL
DYNAMICS SHOULD OVERTAKE THE PROCESS AND WE SHOULD SEE THE
CONVECTION DIVE SOUTH OF THE STATE LINE. THIS SHOULD OCCUR BY MID
TO LATE EVENING.
UNTIL THEN...LOOKS LIKE MORE HEAVY RAIN AND POTENTIAL FOR FLASH
FLOODING THIS AFTERNOON AND EVENING. HAVE ALREADY STRETCHED IN
THE FLASH FLOOD WATCH UNTIL MIDNIGHT. CONSIDERING ADJUSTING THE
COVERAGE TO SHARPEN UP THE FOCUS. MAY HAVE TO WAIT UNTIL WE SEE
THE MAIN INITIATION AND MOVEMENT OF THE CONVECTION UPSTREAM.
PRECIP SHOULD BEGIN TO DIMINISH BY OR SHORTLY AFTER MIDNIGHT
ACROSS SOUTHERN WISCONSIN.
.FRIDAY...FORECAST CONFINDENCE MEDIUM.
CONVECTION MOVES SOUTH TONIGHT AND SHOULD PUT THE FOCUS FOR ANY
CONVECTION DURING THIS PERIOD SOUTH OF WISCONSIN. WILL HANG ONTO A
SMALL CHANCE AS RESIDUAL INSTABILITY REMAINS HIGH AND A ROGUE
TRIGGER COULD SET OFF A SHOWER OR STORM.
.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM.
VIGOROUS MID LEVEL SHORT WAVE APPROACHES WITH SFC CYCLOGENESIS
UPSTREAM. GOOD SHOT OF WARM AIR ADVECTION LIKELY TO RESULT IN
ANOTHER LARGE MCS THAT ROLLS THROUGH HERE LATE FRIDAY NIGHT AND
SATURDAY MORNING. DIURNAL TREND SHOULD RESULT IN PRECIP MOVING OUT
DURING THE AFTERNOON AND THEN WE ENTER INTO A QUIET TREND FOR A
COUPLE OF DAYS.
.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.
HIGH PRESSURE SETTLES IN. HAVE A DRY PERIOD HERE...BUT REMAINS WARM
AND ON THE HUMID SIDE.
&&
.AVIATION...COMPLEX FORECAST INTO FRIDAY. STILL PLENTY OF
STRATUS...SOME INTO THE LIFR CATEGORY LINGERING IN THE WAKE OF THE
MCS AND NORTH OF THE SURFACE WARM FRONT. WARM FRONT NUDGING INTO FAR
SOUTHERN WI. KRFD HAS GONE VFR. SO WARM FRONTAL PASSAGE THE KEY TO
SCOURING OUT THE PERSISTENT TYPE LOW CLOUDS...HOWEVER RENEWED
CONVECTION EXPECTED WITH INSTABILITY AXIS INTO SW WI WHERE TEMPS/DEW
POINTS ON THE RISE. SO AREAS THAT LOSE THE STRATUS WILL LIKELY SEE A
RETURN TO THESE CONDITIONS IN AND AROUND THE CONVECTION THOUGH
EVOLUTION STILL NOT CERTAIN. WILL REFINE TIMING OF NEXT STORMS AS
TRENDS BECOME MORE CLEAR. FOR NOW USING THE VICINITY IDEA.
&&
.MARINE...PRESSURE GRADIENT TIGHTENING UP A BIT AHEAD OF WARM FRONT.
BEEN SEEING SOME GUSTS CLOSE TO CRITERIA. BORDERLINE CONDITIONS BUT
WILL GO AHEAD AND HOIST A SMALL CRAFT UNTIL 9Z FOR NOW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ046-047-051-
052-056>058-062-063-067-068.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT FRIDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...DAVIS
AVIATION/MARINE...COLLARHazardous weather outlook, Jul 22, 3:25 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CDT THU JUL 22 2010 WIZ046-047-051-052-056>060-062>072-230915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 325 PM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR AREAS ALONG AND WEST OF A LINE FROM ROUGHLY SHEBOYGAN...MADISON TO DUBUQUE. A TORNADO WATCH IS IN EFFECT FOR MOST OF SOUTHERN WISCONSIN UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. HEAT INDEX READINGS WILL REACH THE LOWER TO MIDDLE 90S FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING...AND MOST LIKELY AGAIN FRIDAY AND SATURDAY. LMZ643>646-230915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 PM CDT THU 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM. THERE IS AN INCREASED RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE STORMS CONTINUES FRIDAY AND SATURDAY. THERE IS A CHANCE OF MORE THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 22, 5:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
510 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND GST 4 W BROWN DEER 43.17N 88.05W
07/22/2010 M61 MPH MILWAUKEE WI TRAINED SPOTTER
6 INCH TREE DOWN
&&
SEARSLocal storm report, Jul 22, 5:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN 2 E HOLY HILL 43.24N 88.29W
07/22/2010 M1.91 INCH WASHINGTON WI TRAINED SPOTTER
1.91 INCHES IN AN HOUR TIME PERIOD THIS AFTERNOON...IN
ADDITION TO 1.06 INCHES THAT FELL THIS MORNING
&&
SEARSLocal storm report, Jul 22, 5:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
517 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FUNNEL CLOUD 3 S WATERLOO 43.14N 88.99W
07/22/2010 JEFFERSON WI TRAINED SPOTTER
&&
SEARSLocal storm report, Jul 22, 5:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HEAVY RAIN WEST BEND 43.42N 88.18W
07/22/2010 M1.77 INCH WASHINGTON WI TRAINED SPOTTER
1.77 INCHES IN A 25 MINUTE TIME PERIOD
&&
SEARSLocal storm report, Jul 22, 5:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
524 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN 2 E HOLY HILL 43.24N 88.29W
07/22/2010 M1.91 INCH WASHINGTON WI TRAINED SPOTTER
1.91 INCHES IN A 30 MIN TIME PERIOD THIS AFTERNOON...IN
ADDITION TO 1.06 INCHES THAT FELL THIS MORNING
&&
SEARSLocal storm report, Jul 22, 5:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM FUNNEL CLOUD 1 E STOUGHTON 42.92N 89.20W
07/22/2010 DANE WI LAW ENFORCEMENT
&&
SEARSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:28 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 21 hr |
| Jul 22, 9:36 AM CDT | Areal Flood Advisory | MKX | Iowa, Lafayette, Sauk | 3 hr |
| Jul 22, 2:38 PM CDT | Small Craft Advisory | MKX | 12 hr | |
| Jul 22, 3:14 PM CDT | Areal Flood Advisory | MKX | Columbia, Sauk | 4 hr |
| Jul 22, 3:27 PM CDT | Tornado Warning | MKX | Columbia, Dane, Sauk | 33 min |
| Jul 22, 3:42 PM CDT | Tornado Warning | MKX | Columbia, Dodge | 33 min |
| Jul 22, 4:00 PM CDT | Tornado Warning | MKX | Columbia, Dane | 30 min |
| Jul 22, 4:09 PM CDT | Flash Flood Warning | MKX | Columbia, Dane, Dodge, Washington | 3 hr |
| Jul 22, 4:12 PM CDT | Tornado Warning | MKX | Dodge, Washington | 48 min |
| Jul 22, 4:27 PM CDT | Tornado Warning | MKX | Columbia, Dane, Dodge, Jefferson | 48 min |
| Jul 22, 4:41 PM CDT | Tornado Warning | MKX | Dane, Green, Iowa, Lafayette | 49 min |
| Jul 22, 4:53 PM CDT | Tornado Warning | MKX | Ozaukee, Washington | 22 min |
| Jul 22, 4:55 PM CDT | Special Marine Warning | MKX | 80 min | |
| Jul 22, 5:09 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 36 min |
| Jul 22, 5:10 PM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee, Sheboygan, Waukesha | 3 hr |
| Jul 22, 5:14 PM CDT | Tornado Warning | MKX | Dodge, Jefferson, Waukesha | 31 min |
| Jul 22, 5:24 PM CDT | Tornado Warning | MKX | Dane, Green, Jefferson, Rock | 36 min |
| Jul 22, 5:56 PM CDT | Tornado Warning | MKX | Dane, Jefferson, Rock, Walworth, Waukesha | 64 min |
| Jul 22, 5:58 PM CDT | Tornado Warning | MKX | Iowa | 47 min |
| Jul 22, 6:18 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 42 min |
| Jul 22, 6:40 PM CDT | Tornado Warning | MKX | Dane, Iowa | 37 min |
| Jul 22, 6:44 PM CDT | Special Marine Warning | MKX | 91 min | |
| Jul 22, 6:47 PM CDT | Tornado Warning | MKX | Milwaukee, Racine, Walworth, Waukesha | 58 min |
| Jul 22, 6:51 PM CDT | Tornado Warning | MKX | Jefferson, Walworth, Waukesha | 24 min |
Nearby
Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.